Alert archive / Illinois / Flash Flood Watches in 2011
Flash Flood Watch 4, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Jun 18, 2011, 2:16 PM CDT for 10 counties in Illinois. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2011, 2:16 PM CDT (19:16 UTC)
- Expired
- Jun 19, 2011, 7:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Christian County, IL, Clay County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Morgan County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 108 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
314 WGUS63 KILX 181916 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 216 PM CDT SAT JUN 18 2011 ILZ051-190600- /O.NEW.KILX.FF.A.0004.110618T1916Z-110620T1200Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANGAMON- 216 PM CDT SAT JUN 18 2011 ...FLASH FLOOD WATCH FOR THE SUGAR CREEK BELOW SPAULDING DAM IN SANGAMON COUNTY IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WATCH FOR THE SUGAR CREEK BELOW SPAULDING DAM IN SANGAMON COUNTY. * THROUGH MONDAY MORNING. * AT 213 PM CDT...THE DAM OPERATOR REPORTED THAT WATER IS BEING RELEASED FROM SPAULDING DAM AT LAKE SPRINGFIELD. BECAUSE OF THIS THERE IS SUBSTANTIAL FLOW OF WATER IN SUGAR CREEK DOWNSTREAM OF SPAULDING DAM. THE RELEASES ARE DUE TO EXCESSIVE RAINFALL OF 4 TO 8 INCHES OCCURRING ALONG PORTIONS OF THE TRIBUTARIES THAT FEED THE LAKE. THIS RAIN FELL ACROSS WESTERN SANGAMON AND EASTERN MORGAN COUNTIES LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. ADDITIONAL RAINFALL OF AROUND A HALF INCH IS LIKELY OVERNIGHT. * IF YOU LIVE IN THE LOW LYING AREAS BELOW SPAULDING DAM ON SUGAR CREEK... KEEP ABREAST OF THE SITUATION AND STAY ALERT TO CHANGING CONDITIONS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ GEELHART
4 follow-up statements
051 WGUS63 KILX 181929 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 229 PM CDT SAT JUN 18 2011 ILZ049-050-052-061-066-067-071>073-190400- /O.EXB.KILX.FF.A.0004.110619T0000Z-110619T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTT-MORGAN-CHRISTIAN-SHELBY-EFFINGHAM-JASPER-CLAY-RICHLAND- LAWRENCE- INCLUDING THE CITIES OF...JACKSONVILLE...TAYLORVILLE... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 229 PM CDT SAT JUN 18 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL ILLINOIS...CHRISTIAN...MORGAN...SCOTT AND SHELBY. IN SOUTHEAST ILLINOIS...CLAY...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING. * EXCESSIVE RAINFALL OF 4 TO 8 INCHES OCCURRED ACROSS MORGAN AND SOUTHWEST SANGAMON COUNTIES...LATE FRIDAY EVENING INTO EARLY SATURDAY. DURING THIS PERIOD...2 TO 5 INCHES OF RAIN ALSO OCCURRED FROM SOUTHERN CHRISTIAN COUNTY...SOUTHEAST THROUGH EFFINGHAM TO AROUND LAWRENCEVILLE. SIGNIFICANT FLOODING WAS REPORTED AROUND JACKSONVILLE...AND MANY RIVERS AND STREAMS...AS WELL AS LOW LYING AREAS...HAVE HIGH WATER LEVELS DUE TO THIS RAINFALL. * OVERNIGHT THUNDERSTORMS ARE EXPECTED TO PRODUCE ANOTHER HALF TO 1 INCH OF RAIN ACROSS THE WATCH AREA. THE EXACT TRACK OF THE STORMS IS STILL A BIT IN QUESTION...BUT A FURTHER NORTH TRACK WOULD PLACE THE HIGHER RAINFALL RATES ACROSS THE WATCH AREA... WITH POTENTIAL FOR MUCH HIGHER RAIN TOTALS. RENEWED FLOODING WILL BE POSSIBLE ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ILZ051-190400- /O.CON.KILX.FF.A.0004.000000T0000Z-110620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANGAMON- INCLUDING THE CITY OF...SPRINGFIELD 229 PM CDT SAT JUN 18 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREA... SANGAMON COUNTY. * THROUGH MONDAY MORNING. * AT 213 PM CDT...THE DAM OPERATOR REPORTED THAT WATER IS BEING RELEASED FROM SPAULDING DAM AT LAKE SPRINGFIELD. BECAUSE OF THIS THERE IS SUBSTANTIAL FLOW OF WATER IN SUGAR CREEK DOWNSTREAM OF SPAULDING DAM. THE RELEASES ARE DUE TO EXCESSIVE RAINFALL OF 4 TO 8 INCHES OCCURRING ALONG PORTIONS OF THE TRIBUTARIES THAT FEED THE LAKE. THIS RAIN FELL ACROSS WESTERN SANGAMON AND EASTERN MORGAN COUNTIES LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. ADDITIONAL RAINFALL OF AROUND A HALF INCH IS LIKELY OVERNIGHT. * OVERNIGHT THUNDERSTORMS ARE EXPECTED TO PRODUCE ANOTHER HALF TO 1 INCH OF RAIN ACROSS THE WATCH AREA. THE EXACT TRACK OF THE STORMS IS STILL A BIT IN QUESTION...BUT A FURTHER NORTH TRACK WOULD PLACE THE HIGHER RAINFALL RATES ACROSS THE WATCH AREA... WITH POTENTIAL FOR MUCH HIGHER RAIN TOTALS. IF YOU LIVE IN THE LOW LYING AREAS BELOW SPAULDING DAM ON SUGAR CREEK...KEEP ABREAST OF THE SITUATION AND STAY ALERT TO CHANGING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GEELHART
633 WGUS63 KILX 190228 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 928 PM CDT SAT JUN 18 2011 ILZ051-190900- /O.EXT.KILX.FF.A.0004.000000T0000Z-110619T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANGAMON- INCLUDING THE CITY OF...SPRINGFIELD 928 PM CDT SAT JUN 18 2011 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 AM CDT SUNDAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREA... SANGAMON. * UNTIL 7 AM CDT SUNDAY * EXCESSIVE RAINFALL OF 4 TO 8 INCHES OCCURRED ACROSS MORGAN AND SOUTHWEST SANGAMON COUNTIES...LATE FRIDAY EVENING INTO EARLY SATURDAY. SIGNIFICANT FLOODING WAS REPORTED OVER WESTERN SANGAMON COUNTY...AND MANY RIVERS AND STREAMS...AS WELL AS LOW LYING AREAS...HAVE HIGH WATER LEVELS DUE TO THIS RAINFALL. * A FLASH FLOOD WARNING IS ALREADY IN EFFECT NEAR SUGAR CREEK TO ADDRESS THE WATER BEING RELEASED FROM LAKE SPRINGFIELD. FOR THE REMAINDER OF THE COUNTY...OVERNIGHT THUNDERSTORMS ARE EXPECTED TO PRODUCE ANOTHER HALF TO 1 INCH OF RAIN. THE EXACT TRACK OF THE STORMS IS STILL A BIT IN QUESTION...BUT A FURTHER NORTH TRACK WOULD PLACE THE HIGHER RAINFALL RATES OVER SANGAMON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. && $$ ILZ049-050-052-061-066-067-071>073-190900- /O.CON.KILX.FF.A.0004.000000T0000Z-110619T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTT-MORGAN-CHRISTIAN-SHELBY-EFFINGHAM-JASPER-CLAY-RICHLAND- LAWRENCE- INCLUDING THE CITIES OF...JACKSONVILLE...TAYLORVILLE... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 928 PM CDT SAT JUN 18 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS... CHRISTIAN...MORGAN...SCOTT AND SHELBY. IN SOUTHEAST ILLINOIS... CLAY...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * UNTIL 7 AM CDT SUNDAY * EXCESSIVE RAINFALL OF 4 TO 8 INCHES OCCURRED ACROSS MORGAN AND SOUTHWEST SANGAMON COUNTIES...LATE FRIDAY EVENING INTO EARLY SATURDAY. DURING THIS PERIOD...2 TO 5 INCHES OF RAIN ALSO OCCURRED FROM SOUTHERN CHRISTIAN COUNTY...SOUTHEAST THROUGH EFFINGHAM TO AROUND LAWRENCEVILLE. SIGNIFICANT FLOODING WAS REPORTED AROUND JACKSONVILLE...AND MANY RIVERS AND STREAMS... AS WELL AS LOW LYING AREAS...HAVE HIGH WATER LEVELS DUE TO THIS RAINFALL. * OVERNIGHT THUNDERSTORMS ARE EXPECTED TO PRODUCE ANOTHER HALF TO 1 INCH OF RAIN ACROSS THE WATCH AREA. THE EXACT TRACK OF THE STORMS IS STILL A BIT IN QUESTION...BUT A FURTHER NORTH TRACK WOULD PLACE THE HIGHER RAINFALL RATES ACROSS THE WATCH AREA... WITH POTENTIAL FOR MUCH HIGHER RAIN TOTALS. RENEWED FLOODING WILL BE POSSIBLE ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CHURCHILL
659 WGUS63 KILX 190812 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 312 AM CDT SUN JUN 19 2011 ILZ049>052-061-066-067-071>073-191200- /O.CON.KILX.FF.A.0004.000000T0000Z-110619T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTT-MORGAN-SANGAMON-CHRISTIAN-SHELBY-EFFINGHAM-JASPER-CLAY- RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 312 AM CDT SUN JUN 19 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS... CHRISTIAN...MORGAN...SANGAMON...SCOTT AND SHELBY. IN SOUTHEAST ILLINOIS...CLAY...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * UNTIL 7 AM CDT THIS MORNING * EXCESSIVE RAINFALL OF 4 TO 8 INCHES OCCURRED ACROSS MORGAN AND SOUTHWEST SANGAMON COUNTIES FRIDAY NIGHT INTO SATURDAY MORNING...RESULTING IN SIGNIFICANT FLOODING AROUND THE JACKSONVILLE AREA. FURTHER SOUTHEAST...2 TO 5 INCHES OF RAIN FELL FROM SOUTHERN CHRISTIAN COUNTY...SOUTHEASTWARD TO LAWRENCE COUNTY. * SCATTERED THUNDERSTORMS ARE EXPECTED TO TRACK ACROSS THE WATCH AREA EARLY THIS MORNING. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE ANTICIPATED. THIS RAINFALL...OCCURRING ON THE ALREADY SATURATED SOIL...COULD LEAD TO FLASH FLOODING OF LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
454 WGUS63 KILX 191206 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 706 AM CDT SUN JUN 19 2011 ILZ049>052-061-066-067-071>073-191315- /O.EXP.KILX.FF.A.0004.000000T0000Z-110619T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTT-MORGAN-SANGAMON-CHRISTIAN-SHELBY-EFFINGHAM-JASPER-CLAY- RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 706 AM CDT SUN JUN 19 2011 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS HAS EXPIRED. THE HEAVY RAINFALL HAS MOVED TO THE EAST. $$ AUTEN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jun 18, 12:52 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 18, 12:52 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1252 PM CDT SAT JUN 18 2011 .DISCUSSION... ISSUED 1055 AM CDT SAT JUN 18 2011 MCV MOVING ACROSS CENTRAL ILLINOIS THIS MORNING IN THE WAKE OF WEAKENING PRECIP AND ISLD TS IN THE FAR SE. HEAVY RAIN AND NUMEROUS REPORTS OF FLASH FLOODING THIS MORNING...PARTICULARLY ALONG INTERSTATE 72 FROM NEW BERLIN TO JACKSONVILLE. TEMPERATURES HELD DOWN CONSIDERABLY FROM THE DIURNAL CURVE ALONG AND SOUTH OF I-72...AND HAVE BEEN ADJUSTED ACCORDINGLY. AS THE PRECIP MOVES OUT...SOME BREAKS IN THE CLOUDS SHOULD ALLOW FOR SOME REBOUND. THE EXTENT OF THE ATMOSPHERES RECOVERY WILL DRIVE THE AFTERNOON THREAT FOR MORE TS. ANOTHER WAVE ON THE HEELS OF THIS ONE WILL ALSO KEEP THE EVENING THREAT ALIVE FOR CENTRAL ILLINOIS. NO REMOVAL OF POPS EXPECTED FOR THIS AFTERNOON AS SCT ACTIVITY CANNOT BE DISCOUNTED. 12Z SOUNDINGS LACKING YESTERDAYS LAPSE RATES AND HAVE A STRONG INVERSION...BUT MINIMAL CIN OVERALL...AND PLENTY OF WARMING POSSIBLE AS THESE CLOUDS BREAK UP PRIOR TO 18Z. NEW SHOWER ACTIVITY ALREADY TRYING TO FIRE SW OF PEORIA A HINT OF CONTINUING THUNDER THREAT. && .AVIATION... ISSUED 1245 PM CDT SAT JUN 18 2011 SOME SHOWERS STILL POSSIBLE THIS AFTERNOON FOR PIA AND SPI IN THE SHORT TERM...WITH VERY ISLD TS POSSIBLE...BUT NOT ENOUGH TO CARRY IN THE TAFS UNTIL LATER THIS AFTERNOON/EVENING. WARM FRONT STILL CREATING SOME ISSUES AS THE LOW SLOWLY CREEPS IN THE SRN PLAINS. CONTINUED LOW CONFIDENCE IN ANY PARTICULAR MODEL AS THE FRONTAL BOUNDARIES ARE VERY POORLY DEPICTED WITH CONFLICTING UPPER AIR SUPPORT AND LEFTOVER COLD POOLS. GOING WITH A PERSISTENCE FORECAST...AS MODELS CONTINUE TO PUSH ANOTHER WAVE EJECTION OUT OF THE SRN PLAINS THIS EVENING. HJS && .PREV DISCUSSION... ISSUED 253 AM CDT SAT JUN 18 2011 UNSETTLED WEATHER TO CONTINUE FOR THE NEXT SEVERAL DAYS...WITH PERIODIC CHANCES FOR THUNDERSTORMS AND HEAVY RAINFALL. SHORT TERM...TODAY THROUGH MONDAY CLUSTERS OF THUNDERSTORMS ARE CURRENTLY ONGOING ALONG AN OLD OUTFLOW BOUNDARY LEFT BEHIND BY PREVIOUS CONVECTION...STRETCHING FROM JACKSONVILLE E/SE TO NEAR LAWRENCEVILLE. STORMS ARE BEING AIDED BY A 40-50KT 850MB JET ORIENTED FROM TEXAS NORTHEASTWARD INTO MISSOURI. THINK THIS ACTIVITY WILL ORGANIZE INTO AN MCS OVER THE NEXT COUPLE OF HOURS...THEN DROP E/SE ALONG THE BOUNDARY INTO THE OHIO RIVER VALLEY AFTER SUNRISE. BASED ON LATEST SATELLITE/RADAR LOOPS...WILL HOLD ON TO LIKELY POPS ALONG AND SOUTH OF I-70 DURING THE MORNING...WITH ONLY LOW CHANCE POPS ELSEWHERE. WIDELY SCATTERED THUNDERSTORMS MAY RE-DEVELOP ALONG MESOSCALE BOUNDARIES LATER IN THE DAY...HOWEVER WITH ONLY WEAK UPPER-LEVEL FORCING AVAILABLE...THINK AREAL COVERAGE WILL BE LOW. AS IS TYPICALLY THE CASE WITH MESOSCALE-DRIVEN CONVECTIVE EVENTS...THE OPERATIONAL MODELS CONTINUE TO STRUGGLE AND THUS CAN PROVIDE ONLY LIMITED FORECAST GUIDANCE. WILL INSTEAD FOCUS ON PERSISTENCE AND PATTERN RECOGNITION FOR THE SHORT-TERM FORECAST. SINCE BASIC SYNOPTIC PATTERN WILL REMAIN UNCHANGED THROUGH TONIGHT...THE DEVELOPMENT OF ONE OR MORE MESOSCALE CONVECTIVE COMPLEXES SEEM LIKELY SOMEWHERE ACROSS THE MIDWEST TONIGHT. SYNOPTIC FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY FROM NORTHEAST KANSAS E/SE INTO THE OZARKS...WHILE NOCTURNAL LOW-LEVEL JET IS EXPECTED TO ONCE AGAIN STRENGTHEN AND POSITION ITSELF IN MUCH THE SAME MANNER AS IT CURRENTLY IS. GIVEN THESE PARAMETERS AND A PERSISTENT SIGNAL FROM THE NAM...THINK A CLUSTER OF THUNDERSTORMS WILL DEVELOP ALONG/NORTH OF THE FRONT ACROSS NORTHERN MISSOURI/SOUTHERN IOWA THIS EVENING...THEN DROP E/SE INTO SOUTH-CENTRAL ILLINOIS TONIGHT. DUE TO SLIGHT NORTHWARD SHIFT OF BOUNDARY...TRACK OF MCS MAY BE A BIT FURTHER N/NE INTO THE KILX CWA. HAVE THEREFORE FOCUSED HIGHEST POPS ACROSS THE CENTRAL AND SOUTHERN ZONES...WITH LOWER POPS ALONG AND NORTHEAST OF THE I-74 CORRIDOR. WITH FORECAST SOUNDINGS INDICATING PRECIPITABLE WATER VALUES EXCEEDING 2 INCHES...HEAVY RAINFALL WILL BE A MAJOR CONCERN TONIGHT. DUE TO UNCERTAINTIES CONCERNING DEVELOPMENT/TRACK OF POTENTIAL STORM COMPLEX...WILL DEFER ANY DECISION ABOUT POSSIBLE FLASH FLOOD WATCHES TO THE DAY SHIFT. ONCE EARLY MORNING COMPLEX PASSES TO THE EAST...SCATTERED THUNDERSTORMS MAY ONCE AGAIN FIRE ALONG OUTFLOW BOUNDARIES OR THE SLOWLY APPROACHING WARM FRONT ITSELF SUNDAY AFTERNOON. WILL THEREFORE CARRY CHANCE POPS THROUGHOUT THE ENTIRE DAY. PRECIP CHANCES WILL WANE SUNDAY NIGHT INTO MONDAY...AS DIGGING TROUGH OVER THE ROCKIES INDUCES RIDGING DOWNSTREAM ACROSS THE MIDWEST. RESULTING RISING UPPER HEIGHTS WILL HELP PUSH WARM FRONT NORTHWARD INTO THE SOUTHERN GREAT LAKES. END RESULT WILL BE A HOT/HUMID DAY ON MONDAY...WITH LITTLE OR NO CHANCE FOR RAIN. LONG TERM...TUESDAY THROUGH FRIDAY ROCKIES UPPER LOW WILL TRACK SLOWLY EASTWARD NEXT WEEK...EVENTUALLY PUSHING A COLD FRONT THROUGH CENTRAL ILLINOIS. NAM/GFS/ECMWF ALL KEEP BOUNDARY AND SIGNIFICANT PRECIP CHANCES WEST OF THE AREA THROUGH MONDAY NIGHT...THEN SLOWLY ADVANCE IT EASTWARD ON TUESDAY. DUE TO BLOCKY/SLOW NATURE OF UPPER PATTERN...HAVE OPTED TO KEEP THE WABASH RIVER VALLEY DRY UNTIL TUESDAY NIGHT. HIGH CHANCE POPS ARE IN ORDER ACROSS THE BOARD TUESDAY NIGHT...AS UPPER WAVE AND ASSOCIATED SURFACE COLD FRONT MOVE INTO THE AREA. AFTER THAT...MODELS DISAGREE ON HOW FAST TO EJECT UPPER LOW...WITH THE 00Z 18 JUN ECMWF BEING CONSIDERABLY FASTER THAN THE GFS. GIVEN CURRENT PATTERN IN PLACE ACROSS NORTH AMERICA...PREFER THE SLOWER GFS. AS A RESULT...HAVE INCREASED CLOUD COVER AND LOWERED TEMPS FOR BOTH THURSDAY AND FRIDAY AS UPPER SYSTEM IS SLOW TO DEPART. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 18, 11:59 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1159 AM CDT SAT JUN 18 2011 ILZ029-031-036-037-040-041-047-049-050-191100- CASS-FULTON-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-TAZEWELL-WOODFORD- 1159 AM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SERIES OF THUNDERSTORM COMPLEXES WILL MOVE ACROSS THE AREA THROUGH TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...PARTICULARLY LATER THIS EVENING AND OVERNIGHT. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM PEORIA AND DOWN STREAM FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER COMPLEX OF THUNDERSTORMS IS POSSIBLE ON SUNDAY AS A FRONTAL SYSTEM LINGERS OVER THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT. AFTER A BRIEF BREAK ON MONDAY...A WEATHER SYSTEM WILL BRING THUNDERSTORM CHANCES BACK TO THE REGION FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. ILZ027-028-030-038-042>046-048-051>057-061>063-066>068-071>073- 191100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL- MCLEAN-MENARD-MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-STARK- VERMILION- 1159 AM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SERIES OF THUNDERSTORM COMPLEXES WILL MOVE ACROSS THE AREA THROUGH TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...PARTICULARLY LATER THIS EVENING AND OVERNIGHT. MANY AREAS ALONG AND SOUTH OF INTERSTATE 72 HAVE ALREADY HAD ANYWHERE FROM ONE TO FIVE INCHES OF RAIN THIS MORNING...ESPECIALLY AREAS WEST OF INTERSTATE 55. THESE LOCATIONS HAVE SATURATED GROUND...PONDING...AND FLOODING. ANY ADDITIONAL RAINFALL WILL ENHANCE THE THREAT FOR FLASH FLOODING THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER COMPLEX OF THUNDERSTORMS IS POSSIBLE ON SUNDAY AS A FRONTAL SYSTEM LINGERS OVER THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT. AFTER A BRIEF BREAK ON MONDAY...A WEATHER SYSTEM WILL BRING THUNDERSTORM CHANCES BACK TO THE REGION FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. HJS
In the hours before
Local storm report, Jun 18, 10:02 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1002 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 7 SE JACKSONVILLE 39.66N 90.14W
06/18/2011 M3.50 INCH MORGAN IL MESONET
&&
JRPLocal storm report, Jun 18, 10:11 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1011 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
06/18/2011 M4.80 INCH MORGAN IL BROADCAST MEDIA
0600 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
06/18/2011 M4.60 INCH MORGAN IL NEWSPAPER
&&
JRPLocal storm report, Jun 18, 10:30 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 WNW EFFINGHAM 39.13N 88.59W
06/18/2011 M2.07 INCH EFFINGHAM IL COCORAHS
0700 AM HEAVY RAIN 1 E OLNEY 38.73N 88.07W
06/18/2011 M2.63 INCH RICHLAND IL COCORAHS
&&
JRPLocal storm report, Jun 18, 11:11 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1111 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 AM HEAVY RAIN EFFINGHAM 39.12N 88.55W
06/18/2011 M0.81 INCH EFFINGHAM IL MESONET
FELL IN AROUND 45 MINUTES
0245 AM FLASH FLOOD EFFINGHAM 39.12N 88.55W
06/18/2011 EFFINGHAM IL 911 CALL CENTER
FAYETTE, 5TH, AND JEFFERSON STREETS FLOODED AND
IMPASSABLE
0249 AM FLASH FLOOD EFFINGHAM 39.12N 88.55W
06/18/2011 EFFINGHAM IL 911 CALL CENTER
INTERSECTION OF FAYETTE AND HENRIETTA LIKE A SMALL LAKE
AND IMPASSABLE
0249 AM FLASH FLOOD EFFINGHAM 39.12N 88.55W
06/18/2011 EFFINGHAM IL 911 CALL CENTER
INTERSECTION OF MAPLE AND EVERGREEN LIKE A SMALL LAKE AND
IMPASSABLE
0341 AM TSTM WND DMG 2 W INGAHAM 38.83N 88.37W
06/18/2011 CLAY IL EMERGENCY MNGR
TREE DOWN ON INGRAHAM ROAD
0600 AM HEAVY RAIN WAVERLY 39.59N 89.95W
06/18/2011 M6.20 INCH MORGAN IL COCORAHS
0600 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
06/18/2011 M4.60 INCH MORGAN IL NEWSPAPER
0600 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
06/18/2011 M4.80 INCH MORGAN IL BROADCAST MEDIA
0630 AM HEAVY RAIN 2 WNW EFFINGHAM 39.13N 88.59W
06/18/2011 M2.07 INCH EFFINGHAM IL COCORAHS
0700 AM HEAVY RAIN 1 E OLNEY 38.73N 88.07W
06/18/2011 M2.63 INCH RICHLAND IL COCORAHS
0700 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
06/18/2011 M4.25 INCH MORGAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 SSW LOAMI 39.63N 89.87W
06/18/2011 M4.90 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 1 E LAWRENCEVILLE 38.72N 87.66W
06/18/2011 M3.89 INCH LAWRENCE IL MESONET
AUTOMATED MEASUREMENT AT RIVER GAGE LOCATION
0700 AM HEAVY RAIN LAWRENCEVILLE 38.73N 87.69W
06/18/2011 M4.05 INCH LAWRENCE IL CO-OP OBSERVER
0700 AM HEAVY RAIN EFFINGHAM 39.12N 88.55W
06/18/2011 M2.58 INCH EFFINGHAM IL CO-OP OBSERVER
0700 AM HEAVY RAIN 7 SE JACKSONVILLE 39.66N 90.14W
06/18/2011 M3.50 INCH MORGAN IL MESONET
0700 AM HEAVY RAIN 2 WNW EFFINGHAM 39.13N 88.59W
06/18/2011 M2.07 INCH EFFINGHAM IL COCORAHS
0730 AM FLASH FLOOD 3 S ALEXANDER 39.67N 90.05W
06/18/2011 MORGAN IL LAW ENFORCEMENT
FRANKLIN/ALEXANDER BLACKTOP CLOSED DUE TO WATER OVER THE
ROAD
0730 AM FLASH FLOOD 3 S JACKSONVILLE 39.69N 90.23W
06/18/2011 MORGAN IL LAW ENFORCEMENT
WATER OVER I-72 WEST BOUND LANE AT MILE MARKER 64
0730 AM FLASH FLOOD 2 S SUMNER 38.69N 87.86W
06/18/2011 LAWRENCE IL LAW ENFORCEMENT
WATER OVER THE ROAD
0730 AM FLASH FLOOD BRIDGEPORT 38.71N 87.76W
06/18/2011 LAWRENCE IL LAW ENFORCEMENT
WATER OVER THE ROAD
0730 AM FLASH FLOOD 4 S LAWRENCEVILLE 38.67N 87.69W
06/18/2011 LAWRENCE IL LAW ENFORCEMENT
WATER RUNNING OVER ROAD AT INTERSECTION OF ILLINOIS 1 AND
COUNTY ROAD 600N
0730 AM FLASH FLOOD 4 W BIRDS 38.84N 87.75W
06/18/2011 LAWRENCE IL LAW ENFORCEMENT
WATER OVER ROADS
0730 AM FLASH FLOOD 1 SE JACKSONVILLE 39.72N 90.22W
06/18/2011 MORGAN IL LAW ENFORCEMENT
LOTS OF RUNNING WATER OVER ROUTE 104 EAST OF WOODS LANE
0730 AM FLASH FLOOD 10 SE JACKSONVILLE 39.63N 90.10W
06/18/2011 MORGAN IL LAW ENFORCEMENT
REESE CORNER UNDERPASS UNDER WATER
0730 AM FLASH FLOOD 5 SW WAVERLY 39.54N 90.02W
06/18/2011 MORGAN IL LAW ENFORCEMENT
WATER OVER NORTONVILLE BLACKTOP WEST OF ROUTE 111. ROAD
NOT CLOSED
0730 AM FLASH FLOOD 2 N ALEXANDER 39.75N 90.05W
06/18/2011 MORGAN IL LAW ENFORCEMENT
OLD STATE ROAD CLOSED DUE TO WATER COVERING THE ROAD
0749 AM HAIL SPRINGFIELD 39.78N 89.64W
06/18/2011 M0.75 INCH SANGAMON IL TRAINED SPOTTER
0800 AM FLASH FLOOD 2 N PARKERSBURG 38.62N 88.06W
06/18/2011 RICHLAND IL LAW ENFORCEMENT
WATER OVER ROUTE 130 NORTH OF PARKERSBURG
0800 AM FLASH FLOOD 3 N OLNEY 38.77N 88.09W
06/18/2011 RICHLAND IL LAW ENFORCEMENT
WATER OVER ROUTE 130 NORTH OF OLNEY
0830 AM HEAVY RAIN NEW BERLIN 39.73N 89.91W
06/18/2011 M5.50 INCH SANGAMON IL LAW ENFORCEMENT
0830 AM HEAVY RAIN NEW BERLIN 39.73N 89.91W
06/18/2011 M6.20 INCH SANGAMON IL LAW ENFORCEMENT
0900 AM FLASH FLOOD 1 E LOAMI 39.67N 89.83W
06/18/2011 SANGAMON IL LAW ENFORCEMENT
BARNS UNDERWATER AT LEAD LINE RD AND LOAMI RD
0900 AM FLASH FLOOD JACKSONVILLE 39.73N 90.23W
06/18/2011 MORGAN IL LAW ENFORCEMENT
ROLLING ACRES TRAILER PARK OFF ROUTE 104 IS BEING
EVACUATED
0900 AM FLASH FLOOD 2 E JACKSONVILLE 39.73N 90.20W
06/18/2011 MORGAN IL LAW ENFORCEMENT
I-72 AT MILE POST 68 IS COMPLETELY CLOSED
0900 AM FLASH FLOOD JACKSONVILLE 39.73N 90.23W
06/18/2011 MORGAN IL LAW ENFORCEMENT
JACKSONVILLE WATER PLANT IS UNDER WATER
0901 AM HEAVY RAIN WOODSON 39.63N 90.22W
06/18/2011 M4.00 INCH MORGAN IL MESONET
&&
JRPLocal storm report, Jun 18, 12:39 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1239 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HEAVY RAIN 6 SW SHUMWAY 39.12N 88.73W
06/18/2011 M3.50 INCH EFFINGHAM IL TRAINED SPOTTER
&&
GEELHARTLocal storm report, Jun 18, 12:45 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1245 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HEAVY RAIN 4 E OLNEY 38.73N 88.01W
06/18/2011 M5.50 INCH RICHLAND IL PUBLIC
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:33 PM CDT | Special Weather Statement | ILX | Morgan, Sangamon | 57 min |
| Jun 17, 10:01 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 44 min |
| Jun 17, 10:44 PM CDT | Flash Flood Warning | ILX | Morgan, Sangamon | 4 hr |
| Jun 17, 11:40 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 55 min |
| Jun 18, 12:26 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 37 min |
| Jun 18, 12:49 AM CDT | Flash Flood Warning | ILX | Sangamon | 4 hr |
| Jun 18, 1:42 AM CDT | Flash Flood Warning | ILX | Cass, Morgan | 3 hr |
| Jun 18, 2:27 AM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 37 min |
| Jun 18, 2:32 AM CDT | Flash Flood Warning | ILX | Morgan, Sangamon | 20 hr |
| Jun 18, 2:46 AM CDT | Flash Flood Warning | ILX | Clay, Crawford, Cumberland, Effingham, Jasper, Lawrence and 2 more | 12 hr |
| Jun 18, 6:49 AM CDT | Special Weather Statement | ILX | Morgan | 56 min |
| Jun 18, 8:51 AM CDT | River Flood Warning | ILX | Clay, Richland | 16 days |
Nearby
Flash Flood Watches in Illinois, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.